Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

June 28, 2021Starr County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 28, 2021, 8:26 PM CDT for Starr County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 8:26 PM CDT (01:26 UTC)
Expired
Jun 28, 2021, 9:15 PM CDT
In force
49 min
Issued by
NWS Brownsville, TX

County Starr County, TX

The radar

The Brownsville radar (KBRO), 166 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS84 KBRO 290126
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
826 PM CDT Mon Jun 28 2021
 
TXZ252-290215-
Starr TX-
826 PM CDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 825 PM CDT, Doppler radar was tracking strong thunderstorms over 
Escobares, moving west at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Falcon Dam, Starr County Sheriffs
Office and Roma City Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2657 9917 2663 9908 2648 9866 2635 9880
      2637 9880 2637 9882 2636 9884 2637 9886
      2635 9890 2639 9893 2637 9895 2640 9896
      2639 9901 2641 9904 2640 9906 2640 9908
      2643 9911 2647 9909 2650 9910 2655 9917
TIME...MOT...LOC 0125Z 108DEG 20KT 2641 9897 

$$

McGinnis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:52 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 28, 4:52 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
452 PM CDT Mon Jun 28 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Afternoon convection has moved out of the lower RGV,
leaving the TAF sites with VFR conditions. Unsettled weather will
continue the next 24 hours. Isolated showers will be possible
overnight, with short range models suggesting increased shower
and thunderstorm coverage again Tuesday morning through afternoon.
Guidance is showing lower, MVFR ceilings in conjunction with the
higher rain chances on Tuesday. Winds will continue light to
moderate south southeast. A few heavier downpours may occur, and
strong, gusty winds and occasional to frequent lightning could
develop as any thunderstorms move through.

&&

.PREV DISCUSSION... /issued 258 PM CDT Mon Jun 28 2021/

SHORT TERM (Now through Tuesday Night): The 500mb low and weak
mid level inverted trough will continue to work southwestward
across Deep South Texas into this evening. At the surface, a weak
trough develops along the lower Texas coast through Tuesday night.
These two features will combine with outflow boundaries, the
seabreeze, and increasing tropical moisture to continue the chance
of showers and thunderstorms this afternoon through the entire
short term.

WPC has placed Deep South Texas into a Marginal Risk of excessive
rainfall on Tuesday. Persistent light easterly flow and PWAT values
topping 2 inches could lead to slow-moving showers or thunderstorms
with heavy rainfall and nuisance flooding of low-lying and poorly-
draining areas. Highs will likely continue to be stifled again on
Tuesday due to the cloud cover and increased rain chances.

LONG TERM (Wednesday through Monday): The wet pattern will
continue across deep south Texas Wednesday through the rest of
the week into the weekend as low to mid level moisture remains
high across northeast Mexico and the Rio Grande Valley Wednesday
through Friday even as a 500mb ridge across north-central Texas
Wednesday shifts southward and weakens Thursday as a 500mb trough
moves eastward across the east-central Unites States. Rain chances
remain high across the CWA Wednesday and Thursday and possibly
into Friday. PWAT anomalies are progged to remain above normal
across the Rio Grande Valley Wednesday and Thursday before
returning to near normal on Friday so will continue to mention the
potential for heavy rainfall with thunderstorms Wednesday and
Thursday. A chance of showers and thunderstorms is warranted for
the area through the rest of the week into the Fourth of July
weekend even as low to mid level moisture decreases across
southwest Texas Friday and Saturday before increasing on Sunday.
The NAM and GFS MOS guidance shows large differences in max
temperatures on Wednesday. Will continue to compromise with the
NBM MOS temp guidance for Wednesday. Otherwise...the NBM MOS
guidance looks reasonable for temperatures through the rest of
the forecast period. &&

MARINE (Now through Tuesday Night): Light to moderate winds and
seas are expected to continue through Tuesday night. The chance of
showers and thunderstorms will increase through the short term, with
higher winds and seas near any thunderstorms, as well as occasional
to frequent lightning and heavy rainfall.

Wednesday through Saturday...Light east to southeast winds will
prevail across the coastal waters Wednesday with high pressure
across northern New Mexico and high pressure across the western
North Atlantic Ocean extending into the southeast United States.
The pressure gradient will remain weak across the lower Texas
coast Thursday. Light east to southeast winds will continue across
the western Gulf of Mexico Thursday before veering more to the
southeast on Friday as low pressure develops across the Texas
panhandle and a surface trough develops across the southern
plains. Light southeast winds will continue across the coastal
waters through the rest of the week into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  85  76  87 /  50  60  40  50
BROWNSVILLE          77  86  77  89 /  40  60  40  50
HARLINGEN            76  86  75  89 /  40  60  40  50
MCALLEN              76  87  75  90 /  40  60  40  60
RIO GRANDE CITY      75  88  74  93 /  40  50  40  50
SOUTH PADRE ISLAND   79  84  79  85 /  50  60  40  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54-BHM/68-McGinnis/65-Soria
Hazardous weather outlook, Jun 28, 4:02 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
402 PM CDT Mon Jun 28 2021

TXZ248>257-351-353-292115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
402 PM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach into this evening.

Locally heavy rainfall is possible during any showers or
thunderstorms today into tonight, with nuisance flooding in low-
lying and poorly-draining areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

Scattered to numerous showers and thunderstorms are forecast for
Tuesday through Thursday. Locally heavy rainfall is possible,
with nuisance flooding in low-lying and poorly-draining areas.
Isolated pockets of flash flooding, produced by heavier or more
persistent thunderstorms, cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-292115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
402 PM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 28, 8:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
826 PM CDT Mon Jun 28 2021

TXZ252-290215-
Starr TX-
826 PM CDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 825 PM CDT, Doppler radar was tracking strong thunderstorms over
Escobares, moving west at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Falcon Dam, Starr County Sheriffs
Office and Roma City Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2657 9917 2663 9908 2648 9866 2635 9880
      2637 9880 2637 9882 2636 9884 2637 9886
      2635 9890 2639 9893 2637 9895 2640 9896
      2639 9901 2641 9904 2640 9906 2640 9908
      2643 9911 2647 9909 2650 9910 2655 9917
TIME...MOT...LOC 0125Z 108DEG 20KT 2641 9897

McGinnis

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.